|HCV and HIV Coinfection
Jun 22, 2008
I am concerned because of a blood test at an HIV clinic where they conducted a blood draw from HCV. I began getting ill and was hospitalized for abdonimal and pelvic pain within two and one half weeks of the incident. Since that time, I have had pelvic and abdominal pain before during and after menses and sore throat and rash. My wuestion is: Despite my symtombs for which I have had pelvic ultrasounds, exrays, etc. and every blood test udner the sun. I have had neg. HIV -1 PRC RNA at 12 days, 28 days and 50 days and neg. HEP C test at 2 weeks, and viral load at 50 days, I am still very concerned, given the injected needle, that a dirty needle was used on a prior HIV patient before me. Is it necessary,given a needle injection, to wait after 12 motnhs to have a definitie ruling should there be a possible co-infection with HIV and Hep C? I am completely in pain and anxious because of my ongoing symptoms. PLease help with any comments you can provide.
| Response from Dr. McGovern
I doubt your abdominal or pelvic pain is related to HIV or HCV. I would see your gyn doctor for a pelvic examination and further evaluation.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.